Asymptotically good families of geometric goppa codes and the gilbert-varshamov bound

  • Conny Voß
Section 3 Geometric Codes
Part of the Lecture Notes in Computer Science book series (LNCS, volume 514)


This note presents a generalization of the fact that most of the classical Goppa codes lie arbitrarily close to the Gilbert-Varshamov bound (cf. [2, p. 229]).


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Gallager, R. G., Low density parity-check codes, M.I.T. Press Cambridge, Massachusetts (1963), 9–12.Google Scholar
  2. [2]
    Goppa, V. D., A rational representation of codes and (L, g)-codes, Problems of information transmission 7 (1973), 223–229.Google Scholar
  3. [3]
    Lint, J. H. van, Introduction to coding theory, Graduate Texts in Mathematics 86, Springer, Berlin, 1982.Google Scholar
  4. [4]
    Stichtenoth, H., Voß, C., Asymptotically good families of subfield subcodes of geometric Goppa codes, Geometriae Dedicata 33 (1990), 111–116.Google Scholar
  5. [5]
    Voß, C., Asymptotisch gute Codes im Zusammenhang mit der Gilbert-Varshamov Schranke, Diplomarbeit, Essen 1989.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1991

Authors and Affiliations

  • Conny Voß
    • 1
  1. 1.Fachbereich 6-MathematikUniversität GHS EssenEssen 1Germany

Personalised recommendations